Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 90, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jul 18, 2015, 11:10 PM EDT for Elkhart County, Noble County, Indiana. It took effect at Jul 19, 2015, 8:00 AM EDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 11:10 PM EDT (03:10 UTC)
- In effect from
- Jul 19, 2015, 8:00 AM EDT
- Expired
- Jul 21, 2015, 2:00 PM EDT
- In force
- 54 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Elkhart County, IN, Noble County, IN
The radar
The Northern Indiana radar (KIWX), 30 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elkhart River at Goshen (GSHI3). The gauge peaked at 6.56 ft at Jul 18, 2015, 11:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04100500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
897
WGUS43 KIWX 190310
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 PM EDT SAT JUL 18 2015
...The National Weather Service in Northern Indiana has issued a
flood warning for the following rivers...
Kankakee River at Davis Route 30 affecting La Porte...Starke and St.
Joseph Counties
Elkhart River at Goshen affecting Elkhart and Noble Counties
.Heavy rainfall will cause the rivers to rise into flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology... Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC039-113-200310-
/O.NEW.KIWX.FL.W.0090.150719T1200Z-150721T1800Z/
/GSHI3.1.ER.150719T1200Z.150720T0000Z.150720T1800Z.NO/
1110 PM EDT SAT JUL 18 2015
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Elkhart River at Goshen
* from Sunday morning to Tuesday afternoon.
* At 11 PM Saturday the stage was 6.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast...The river will rise above flood stage Sunday morning
and crest near 7.2 feet around 8 PM Sunday July 19 and fall below
flood stage around 2 PM Monday July 20.
* At 7.0 feet...The river reaches flood stage. Goshen, Shanklin, and
Rogers Park in Goshen begin to flood. Island, Studebaker, and
American Parks in Elkhart begin to flood.
* This crest compares to a previous crest of 7.7 feet which occurred
on Mar 9 2009.
&&
LAT...LON 4163 8592 4164 8589 4160 8583 4155 8582
4155 8585 4158 8587
$$
INC091-141-149-200310-
/O.NEW.KIWX.FL.W.0091.150719T0730Z-150724T1800Z/
/DAVI3.1.ER.150719T0730Z.150720T1200Z.150723T1800Z.NO/
1010 PM CDT SAT JUL 18 2015
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Kankakee River at Davis Route 30
* from late tonight to Friday afternoon.
* At 10 PM Saturday the stage was 9.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage very early Sunday
morning and crest near 10.9 feet around 7 AM Monday July 20 and
fall below flood stage around 1 PM Thursday July 23.
* At 11.0 feet...Flooding of secondary roads near the river begins.
* This crest compares to a previous crest of 11.2 feet which occurred
on Jun 17 2015.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$2 follow-up statements
143
WGUS83 KIWX 190417
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1217 AM EDT SUN JUL 19 2015
...The flood warning has been extended for the following rivers...
Saint Marys River near Decatur affecting Adams...Allen and Van Wert
Counties
...The flood warning continues for the following rivers...
Wabash River near Bluffton affecting Huntington and Wells Counties
Wabash River at Wabash affecting Cass...Miami and Wabash Counties
Kankakee River at Davis Route 30 affecting La Porte...Starke and
St. Joseph Counties
North Branch Elkhart River at Cosperville affecting Elkhart and
Noble Counties
Elkhart River at Goshen affecting Elkhart and Noble Counties
.Several rivers continue above flood stage due to saturated soil
and recent rainfall. More thunderstorms are possible today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology... Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC039-113-200417-
/O.CON.KIWX.FL.W.0070.000000T0000Z-000000T0000Z/
/CPEI3.2.ER.150710T0615Z.150719T1200Z.000000T0000Z.UU/
1217 AM EDT SUN JUL 19 2015
The Flood Warning continues for
The North Branch Elkhart River at Cosperville
* until further notice.
* At 11 PM Saturday the stage was 7.4 feet and rising.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to a crest near 7.5 feet around 8
AM Sunday July 19 and begin falling.
* At 7.0 feet...The north end of Lakeview Drive is covered by water.
Several houses have water to their foundations on Steinberger Lake
Drive.
&&
LAT...LON 4150 8570 4152 8568 4149 8559 4150 8544
4149 8543 4144 8555
$$
INC039-113-200416-
/O.CON.KIWX.FL.W.0090.150719T1200Z-150721T1800Z/
/GSHI3.1.ER.150719T1200Z.150720T0000Z.150720T1800Z.NO/
1217 AM EDT SUN JUL 19 2015
The Flood Warning continues for
The Elkhart River at Goshen
* from this morning to Tuesday afternoon.
* At 12 AM Sunday the stage was 6.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast...The river will rise above flood stage Sunday morning and
crest near 7.2 feet around 8 PM Sunday July 19 and fall below
flood stage around 2 PM Monday July 20.
* At 7.0 feet...The river reaches flood stage. Goshen, Shanklin, and
Rogers Park in Goshen begin to flood. Island, Studebaker, and
American Parks in Elkhart begin to flood.
&&
LAT...LON 4163 8592 4164 8589 4160 8583 4155 8582
4155 8585 4158 8587
$$
INC069-179-200416-
/O.CON.KIWX.FL.W.0081.000000T0000Z-150721T1312Z/
/BLFI3.1.ER.150714T0305Z.150716T0745Z.150720T1312Z.NO/
1217 AM EDT SUN JUL 19 2015
The Flood Warning continues for
The Wabash River near Bluffton
* until Tuesday morning.
* At 12 AM Sunday the stage was 11.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 11.5 feet around 8
AM Sunday July 19 and fall below flood stage around 9 AM Monday
July 20.
* At 12.0 feet...River Road and a few county roads are closed by high
water.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$
INC017-103-169-200416-
/O.CON.KIWX.FL.W.0082.000000T0000Z-150722T1800Z/
/WABI3.1.ER.150714T1505Z.150717T1545Z.150721T1800Z.NO/
1217 AM EDT SUN JUL 19 2015
The Flood Warning continues for
The Wabash River at Wabash
* until Wednesday afternoon.
* At 11 PM Saturday the stage was 14.1 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will fall below the 14.0 foot flood stage
around 2 PM Tuesday July 21.
* At 14.0 feet...Lowland flooding begins in rural Wabash County.
&&
LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
4078 8582
$$
INC091-141-149-200416-
/O.CON.KIWX.FL.W.0091.150719T0730Z-150724T1800Z/
/DAVI3.1.ER.150719T0730Z.150720T1200Z.150723T1800Z.NO/
1117 PM CDT SAT JUL 18 2015
The Flood Warning continues for
The Kankakee River at Davis Route 30
* from early this morning to Friday afternoon.
* At 11 PM Saturday the stage was 9.7 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage very early Sunday
morning and crest near 10.9 feet around 7 AM Monday July 20 and
fall below flood stage around 1 PM Thursday July 23.
* At 11.0 feet...Flooding of secondary roads near the river begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$
INC001-003-OHC161-200416-
/O.EXT.KIWX.FL.W.0089.000000T0000Z-150723T1500Z/
/DCRI3.1.ER.150717T1345Z.150720T1800Z.150722T1500Z.NO/
1217 AM EDT SUN JUL 19 2015
The Flood Warning has been extended for
The Saint Marys River near Decatur
* until Thursday morning.
* At 12 AM Sunday the stage was 16.3 feet and falling.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage very early Sunday
morning and crest near 18.1 feet around 8 PM Monday July 20 and
fall below flood stage around 11 AM Wednesday July 22.
* At 18.5 feet...County Road 225 North...just north of Pleasant Mills
Indiana is closed by flood water. Low land areas of Kekionga Park
on the southeast side of Decatur begin flooding. Flooding is
limited to farm land in Pleasant Mills Indiana and Wilshire Ohio.
&&
LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494
$$672
WGUS83 KIWX 191446
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 AM EDT SUN JUL 19 2015
...The flood warning is cancelled for the following rivers...
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Saint Marys River near Decatur affecting Adams...Allen and Van Wert
Counties
Elkhart River at Goshen affecting Elkhart and Noble Counties
This will be the last statement for this high water event.
INC039-113-191516-
/O.CAN.KIWX.FL.W.0090.000000T0000Z-150721T1800Z/
/GSHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 AM EDT SUN JUL 19 2015
The Flood Warning is cancelled for
The Elkhart River at Goshen
* At 10 AM Sunday the stage was 6.3 feet
* Flood stage is 7.0 feet.
* Forecast...The river crested below flood stage at 6.6 feet last
night. The river will continue falling.
&&
LAT...LON 4163 8592 4164 8589 4160 8583 4155 8582
4155 8585 4158 8587
$$
INC001-003-OHC161-191516-
/O.CAN.KIWX.FL.W.0089.000000T0000Z-150723T1500Z/
/DCRI3.1.ER.150717T1345Z.150718T0130Z.150718T1407Z.NO/
1046 AM EDT SUN JUL 19 2015
The Flood Warning is cancelled for
The Saint Marys River near Decatur
* At 10 AM Sunday the stage was 0.0 feet
* Flood stage is 17.0 feet.
* The river fell below flood stage yesterday morning.
* Forecast...The river will crest below flood stage near 16.5 feet
around 2 AM Monday July 20.
&&
LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494
$$
INC003-033-OHC039-191516-
/O.CAN.KIWX.FL.W.0095.000000T0000Z-150719T1446Z/
/NVLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 AM EDT SUN JUL 19 2015
The Flood Warning is cancelled for
The Saint Joseph River Ohio above Newville
* At 10 AM Sunday the stage was 10.4 feet
* Flood stage is 12.0 feet.
* Forecast...The river crested below flood stage at 10.4 feet Sunday
morning. The river will continue falling.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 18, 7:19 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 18, 7:19 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EDT SAT JUL 18 2015
.SYNOPSIS...
ISSUED AT 141 PM EDT SAT JUL 18 2015
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION.
TEMPERATURES WILL WARM INTO THE 80S TO MIDDLE 90S THIS AFTERNOON.
HEAT INDEX VALUES FROM 100 TO 110 ARE POSSIBLE THIS AFTERNOON.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORM THIS AFTERNOON
THROUGH TONIGHT AND AGAIN ON SUNDAY. IT WILL REMAIN WARM AND MUGGY
TONIGHT WITH LOWS ONLY DROPPING INTO THE 70S OVERNIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
MORNING/EARLY AFTERNOON MCS IS CURRENTLY PUSHING OUT OF LOCAL
FORECAST AREA TO THE EAST. THIS HAS PRODUCED A NOTICABLE OUTFLOW
BOUNDARY CURRENTLY EXTENDING FROM MICHIGAN CITY SE TO PORTLAND.
HAVE REMOVED MANY OF THE COUNTIES NORTH OF THIS OUTFLOW FROM THE
HEAT ADVISORY...ESPECIALLY EAST OF A WARSAW TO THREE RIVERS LINE.
WHILE TEMPERATURES MAY RECOVER INTO THE MID 80S...HEAT INDICES
SHOULD REMAIN BELOW CRITERIA. ELSEWHERE...TEMPERATURES WILL HOVER
AROUND 90 WITH HEAT INDICES AROUND 100...SO THE HEAT ADVISORY WILL
CONTINUE INTO THE EVENING.
CURRENTLY MONITORING UPSTREAM CONVECTIVE TRENDS ACROSS NRN IL. HI
RES GUIDANCE HAS BEEN LITTLE HELP TODAY REGARDING CONVECTIVE
TRENDS...HOWEVER LATEST RADAR DATA SHOWS ORGANIZATION ACROSS FAR NW
IL/SRN WI. HRRR SUGGEST CONTINUED WARM SECTOR STORM DEVELOPMENT
FURTHER SOUTH FROM EAST CENTRAL IL INTO WESTERN IN. THESE STORMS MAY
POSE AN ISOLATED SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREAT. FURTHER INTEREST LIES WITH THE
ORGANIZATION ACROSS NRN IL. ANTICIPATE THAT THIS FEATURE MAY
PROPAGATE E/SE TOWARDS THE AREA BETWEEN 22Z AND 01Z...RIDING ALONG
THE APPRECIABLE INSTABILITY GRADIENT DEMARCATED BY THE
AFOREMENTIONED OUTFLOW BOUNDARY. SBCAPE VALUES BUILDING TO 4000
TO 6000 J/KG SOUTH OF THIS OUTFLOW W/ MID LVL LAPSE RATES NEAR 6.5
C/KM. EFFECTIVE SHEAR VALUES ARE MARGINAL...FROM 20-30 KTS ACROSS
THE AREA...HOWEVER IF THIS LINE CAN ORGANIZE...WHICH IT APPEARS TO
BE DOING AS I WRITE THIS...SHOULD BE SUFFICIENT TO MAINTAIN INTO
THE NORTHWEST PART OF THE AREA AROUND 00Z AS A SQUALL LINE/BOW
ECHO. THIS WOULD PRODUCE A BETTER THREAT FOR DAMAGING
WINDS...POTENTIALLY SIGNIFICANT...ROUGHLY ALONG THE OUTFLOW
BOUNDARY FROM MICHIGAN CITY TO JUST SOUTH OF FORT WAYNE. OF
COURSE...WITH THIS OUTFLOW BOUNDARY SITUATED ACROSS THE AREA...ANY
STORMS THAT PROPAGATE ALONG IT WILL MAINTAIN A HIGHER TORNADO RISK
W/ ENHANCED LOW LVL SHEAR. HAVE REFLECTED THIS IN THE GRIDS WITH A
DAMAGING WIND MENTION...FROM NW TO SE ACROSS THE FORECAST AREA
FROM 22Z TO 03Z. WILL BE MONITORING THIS CLOSELY OVER THE NEXT
SEVERAL HOURS.
FORECAST PICTURE BECOMES SOMEWHAT MUDDLED AFTER 06Z...AND WILL HINGE
ON CONVECTIVE EVOLUTION BETWEEN NOW AND THEN. LARGER SCALE FRONT
WILL PUSH SE INTO THE AREA BY TOMORROW MORNING. HAVE BACKED OFF POPS
A BIT...ESPECIALLY NW...LATE TONIGHT THROUGH SUNDAY. HIGHEST POPS
ARE CURRENTLY SUNDAY AFTN AS THE FRONT IS LAYED OUT FROM SW TO NE
ACROSS THE FCST AREA. HIGH TEMPS SUNDAY WERE CUT JUST A BIT AS
WELL...MAINLY ACROSS THE NW PORTION OF THE FORECAST AREA. THERE MAY
BE A FEW LOCATIONS THAT HAVE HEAT INDICES APPROACH 100
TOMORROW...MAINLY SOUTH AND EAST OF FORT WAYNE. HOWEVER...WITH
UNCERTAINTY IN THE PRECIP EVOLUTION AND TEMPS...WILL HOLD OFF ON ANY
HEAT HEADLINES RIGHT NOW FOR SUNDAY.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
CDFNT EXPECTED TO BE MOVG THROUGH SERN PORTION OF CWA SUNDAY
EVE WITH TSTMS PSBL ALONG IT IN THE EVE. SFC HIGH SHOULD BUILD
INTO THE AREA MONDAY PROVIDING FAIR WX. MID LEVEL CUT-OFF LOW OVER
IDAHO THIS AFTN IS EXPECTED TO SHEAR EASTWARD ACROSS THE MID MS/OH
VALLEY MONDAY NIGHT/TUE BRINGING A CHC OF SHOWERS TO THE AREA.
RIDGING EXPECTED TO MOVE ACROSS THE AREA WED-FRI RESULTING IN FAIR
WX WITH A SLOW WARMING TREND. RETURN FLOW BEHIND THE SFC HIGH
COMBINING WITH A WK SHRTWV TOPPING UPR RIDGE MAY BRING TSTMS BACK
INTO THE AREA ON SATURDAY. OVERALL... TEMPS EXPECTED TO BE A BIT
BLO NORMAL DURING THE LONG TERM PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 717 PM EDT SAT JUL 18 2015
WK LEAD SHRTWV MOVG EAST ACROSS LWR MI TRIGGERING TS IN UNSTABLE
AIRMASS OVER NRN INDIANA THIS EVE. TS SHOULD END ACROSS THE AREA BY
LATE EVE. VFR CONDITIONS THEN EXPECTED TO PREVAIL OVERNIGHT AND
SUNDAY... HWVR THERE ADDITIONAL TS DEVELOPMENT PSBL ALONG CDFNT MOVG
THROUGH THE AREA SUNDAY. GIVEN UNCERTAINTY WITH CONVECTION JUST FCST
A PERIOD OF VCTS FOR NOW.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ003>005-012>016-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077-078.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...LASHLEY/NG
SHORT TERM...NG
LONG TERM...JT
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 18, 3:14 PM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 314 PM EDT SAT JUL 18 2015 INZ003>006-008-009-012>018-024>027-MIZ077-078-OHZ004-015-016-024-025- 191000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON- WELLS-ADAMS-BERRIEN-CASS MI-DEFIANCE-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...DEFIANCE...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022-023-032>034-191000- WHITE-CASS IN-MIAMI-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TON THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS AND ISOLATED HAIL ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL LINGER INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-MIZ079>081-OHZ001-002-005-191000- STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-HENRY- INCLUDING THE CITIES OF...ANGOLA...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... NAPOLEON 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE LIKELY THIS EVENING...WITH A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOT ARE LIKELY LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS ARE POSSIBLE SUNDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 18, 9:01 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
901 PM EDT SAT JUL 18 2015
INZ018-026-027-034-OHZ015-016-024-190200-
JAY-ALLEN-ADAMS-WELLS-PUTNAM-VAN WERT-PAULDING-
901 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JAY...EAST
CENTRAL WELLS...ADAMS...SOUTHEASTERN ALLEN...SOUTHWESTERN PAULDING...
VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES...
AT 901 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PAYNE TO NEAR DECATUR TO 6 MILES WEST OF BERNE...
AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
VAN WERT...DECATUR...DELPHOS...BERNE...GENEVA...MONROEVILLE...
CONVOY...OTTOVILLE...MONROE...OHIO CITY...WESTCHESTER...SALEM...
MIDDLEBURY...PREBLE...MIDDLE POINT...DIXON...WILLSHIRE...SCOTT...
BRYANT AND WREN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA AND WEST CENTRAL OHIO.
&&
LAT...LON 4067 8515 4085 8501 4106 8491 4097 8432
4082 8435 4082 8440 4069 8440 4068 8446
4073 8446 4073 8480 4043 8481
TIME...MOT...LOC 0101Z 288DEG 30KT 4104 8481 4082 8485 4064 8507
MARSILILocal storm report, Jul 18, 9:08 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
908 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG COLON 41.96N 85.32W
07/18/2015 ST. JOSEPH MI TRAINED SPOTTER
TREES AND POWER LINES DOWN.
&&
JTLocal storm report, Jul 18, 9:09 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
909 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG CAMDEN 41.75N 84.76W
07/18/2015 HILLSDALE MI EMERGENCY MNGR
POWER LINES DOWN.
&&
JTLocal storm report, Jul 18, 9:13 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG FORT WAYNE 41.08N 85.13W
07/18/2015 ALLEN IN EMERGENCY MNGR
TREES DOWN LIBERTY MILLS ROAD.
&&
JTSpecial weather statement, Jul 18, 9:21 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EDT SAT JUL 18 2015
OHZ004-005-015-016-024-025-190215-
PUTNAM-VAN WERT-HENRY-ALLEN-DEFIANCE-PAULDING-
921 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
PAULDING...EASTERN VAN WERT...PUTNAM...ALLEN...SOUTHEASTERN HENRY AND
SOUTHEASTERN DEFIANCE COUNTIES...
AT 919 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CONTINENTAL TO ST. MARYS...AND MOVING NORTHEAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIMA...DELPHOS...OTTAWA...BLUFFTON...FORT SHAWNEE...FORT SHAWNEE...
SPENCERVILLE...COLUMBUS GROVE...LEIPSIC...ELIDA...DESHLER...KALIDA...
PANDORA...CONTINENTAL...HOLGATE...GLANDORF...OTTOVILLE...OAKWOOD...
HAMLER AND MIDDLE POINT.
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
4068 8445 4117 8442 4135 8388 4065 8388
TIME...MOT...LOC 0119Z 244DEG 33KT 4113 8437 4056 8439
MARSILILocal storm report, Jul 18, 9:36 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
936 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN 5 SSE COLUMBIA CITY 41.09N 85.45W
07/18/2015 M1.15 INCH WHITLEY IN TRAINED SPOTTER
STORM TOTAL. HAD 1.01 IN 19 MINUTES
0715 PM TSTM WND DMG 3 S BRISTOL 41.69N 85.82W
07/18/2015 ELKHART IN PUBLIC
FOUR ANIMAL SHELTERS DESTROYED AND SEVERAL LIMBS DOWN
0740 PM TSTM WND DMG HARTFORD CITY 40.45N 85.37W
07/18/2015 BLACKFORD IN PUBLIC
SEVERAL TREES AND WIRES DOWN IN TOWN
0846 PM HEAVY RAIN 1 E CLAYPOOL 41.13N 85.86W
07/18/2015 M1.63 INCH KOSCIUSKO IN COCORAHS
TOTAL IN PAST 70 MINUTES
&&
LOTHAMERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:15 PM EDT | Special Weather Statement | IWX | Kosciusko | 30 min |
| Jul 18, 8:20 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Noble, Whitley | 4 hr |
| Jul 18, 8:36 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Huntington, Wells | 4 hr |
| Jul 18, 8:36 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 24 min |
| Jul 18, 9:01 PM EDT | Special Weather Statement | IWX | Adams | 59 min |
| Jul 18, 11:10 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 6 days |
| Jul 19, 12:06 AM EDT | River Flood Warning | IWX | Allen | 63 hr |
| Jul 19, 12:06 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 7 days |
| Jul 19, 10:50 AM EDT | River Flood Warning | IWX | Allen | 43 hr |
| Jul 19, 1:44 PM EDT | Special Weather Statement | IWX | Adams | 31 min |
| Jul 19, 6:18 PM EDT | Special Weather Statement | IWX | Jay | 27 min |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.